Professor in the Department of Statistics, Computer Science, Applications “G. Parenti”

University of Florence

Office: viale Morgagni, 59, 51134 Florence, Italy Email: giovanni.marchetti at disia
Phone: +39 055 275 1516

Main Interests

Statistical inference and applied statistics

My research is mainly in

Some recent research projects:

Link to Research Gate

Link to Google Scholar

Recent Papers

Lombardi S., Santini G., Marchetti G. M., Focardi S. (2017) Generalized structural equations improve sexual-selection analyses. PLoS ONE12(8): e0181305.

Marchetti, G. M., and Wermuth, N. (2017) Explicit, identical maximum likelihood estimates for some cyclic Gaussian and cyclic Ising models. Stat, 6: 282–291. doi: 10.1002/sta4.155.

G. M. Marchetti and N. Wermuth (2016). Palindromic Bernoulli distributions. Electron. J. Statist. 10, 2435-2460.

Ni, Y., Marchetti, G.M., Baladandayuthapani, V., Stingo, F. C. (2015). Bayesian Approaches for Large Biological Networks, In: Nonparametric Bayesian Methods in Biostatistics, Mitra, R. and Müller, P. (eds.), Springer-Verlag, 153-173. ISBN:978-3-319-19518-6.

Stingo, F., Marchetti, G.M. (2015). Efficient local updates for undirected graphical models. Statistics and Computing, 10.1007/s11222-014-9541-6, ISSN: 1573-1375.

Wermuth, N., Marchetti, G.M., Zwiernik,P. (2014). Binary distributions of concentric rings. Journal of Multivariate Analysis, 130, 252-260, ISSN 0047-259X,

Wermuth, N., Marchetti, G.M. (2014). Star graphs induce tetrad correlations: for Gaussian as well as for binary variables. Electronic Journal of Statistics, 8,253–273.

Sadeghi, K., Marchetti, G.M. (2012). Graphical Markov Models with Mixed Graphs in R, R Journal, 4(2), 65-73.

Fanini, L., Marchetti, G.M., Baczewska, A, Sztybor, K., Scapini, F. (2012). Behavioural adaptation to different salinities in the sandhopper Talitrus Saltator (Crustacea: Amphipoda): Mediterranean vs Baltic populations. Marine and Freshwater Research, 65, 275-281.

Marchetti, G.M., Vannini, I., Gottard, A., Vignoli, D. (2011). Regression graph models: an application to joint modelling of fertility intentions among childless couples. In: Conesa D., Forte A., Lopez-Quilez A., Munoz F. (2011). Proceedings of the 26th International Workshop on Statistical Modelling. 358–363. ISBN 978–84–694–5129–8.

Marchetti, G.M. and Lupparelli M. (2011). Chain graph models of multivariate regression type for categorical data. Bernoulli, 17(3), 827–844.

Gottard, A., Marchetti, G.M. and Agresti, A. (2011). Quasi-symmetric graphical log-linear models. Scandinavian J. of Statistics, 38, 447–465.

Forcina, A., Lupparelli, M. and Marchetti G.M. (2010). Marginal parameterizations of discrete models defined by a set of conditional independencies. J. of Multivariate Analysis, 101, 2519–2527.

Marchetti, G. M., Wermuth, N. (2009) Matrix representations and independencies in directed acyclic graphs, The Annals of Statistics, 37(2), 961–978.

Lupparelli M., Marchetti, G. M. and Bergsma, W. P. (2009). Parameterization and fitting of discrete bi-directed graph models. Scandinavian Journal of Statistics, 36, 559–576.

Wermuth, N., Marchetti, G.M. and Cox, D.R. (2009). Triangular systems for symmetric binary variables. Electronic Journal of Statistics, 3, 932–955.

Marchetti, G. M., Lupparelli M. (2008). Parameterization and Fitting of a Class of Discrete Graphical Models. In: Brito, P. (ed.) COMPSTAT 2008, Proceedings in Computational Statistics, Physica-Verlag: Heidelberg, 117–128

Fanini, L., Marchetti G.M., Scapini F., Defeo O. (2008). Effects of beach nourishment and groynes building on population and community descriptors of mobile arthropodofauna. Ecological Indicators, 9. 167–178.

Marchetti G.M., Stanghellini E. (2007). A Note on Distortions Induced by Truncation with Applications to Linear Regression Systems. Statistics & Probability Letters, 78(6), 824–829.

Fanini L., Marchetti G. M., Scapini F., Defeo O. (2007). Abundance and orientation responses of the sandhopper Talitrus saltator to beach nourishment and groynes building at San Rossore natural park, Tuscany, Italy. Marine Biology, 152, 1169–1179.

Marchetti, G. M. (2006). Independencies Induced from a Graphical Markov Model After Marginalization and Conditioning: the R Package ggm. Journal of Statistical Software, 15(6).

Wermuth, N., Cox, D.R., Marchetti, G.M. (2006). Covariance chains. Bernoulli, 12(5), 841–862.

Scapini, F., Rossano, C., Marchetti, G.M., Morgan, E. (2005). The role of the biological clock in the sun compass orientation of free-running individuals of Talitrus Saltator. Animal Behaviour, 69, 835–843.

Lupparelli, M., Marchetti, G. M. (2005). Graphical models of marginal independence for categorical variables. In: Modelli complessi e metodi computazionali intensivi per la stima e la previsione. CLEUP: Padova, 127–132.

Marchetti, G. M. (2004). R functions for the computation of joint response induced from a generating DAG. XLII Riunione Scientifica della SIS.

Marchetti, G. M., Scapini, F. (2003). Use of multiple regression models in the study of sandhopper orientation under natural conditions. Estuarine, Coastal and Shelf Science, 58, 207–215.

Marchetti, G. M., Drton M. (2003). ggm: an R package for Gaussian graphical models. (

Scapini, F., Aloia, A., Bouslama, M. F., Chelazzi, L.L., Colombini, L., ElGtari, M., Fallaci M., Marchetti, G.M. (2002). Multiple regression analysis of the sources of variation in orientation of two sympatric sandhoppers, Talitrus saltator and Talorchestia brito, from an exposed Mediterranean beach. Behavioral Ecology and Sociobiology, 51, 403–414.

Borgioli C., Marchetti G.M., Scapini F. (1999). Variation in zonal recovery in four Talitrus saltator populations from different coastlines: a comparison of orientation in the field and experimental arena. Behavioural Ecology and Sociobiology, 45, 79–85.

Borgioli C., Martelli L., Porri F., D’Elia A., Marchetti G.M., Scapini F. (1999). Orientation in Talitrus Saltator (Montagu): trends in intrapopulation variability related to environmental and intrinsic factors. Journal of Experimental marine biology and ecology, 238, 29–47.

De Pirro, M., Marchetti, G.M., Chelazzi, G. (1999). Foraging interactions among three benthic fish in a Posidonia oceanica reef lagoon along the Tyrrhenian Coast. Journal of Fish Biology, 54, 1300–1309.

Borgioli, C., Martelli, L., Porri, F., D’Elia, A., Marchetti, G.M., Scapini, F. (1999). Orientation in Talitrus saltator: trends in intrapopulation variability related to environmental and intrinsic factors. Journal of Experimental Marine Biology and Ecology, 238, 29–47.

Borgioli C., Marchetti G.M., Scapini F. (1997). Zonal recovery in Talitrus saltator: when and how is actually used in nature? Behavioral Ecology and Sociobiology.

Marchetti G. M., Stanghellini, E. (1996). Quadratic binary exponential models, with one latent variable. Proceedings of the 11th Workshop on Generalized Linear Models, 15–19 July, Orvieto, Italy.

Forcina, A., Marchetti, G. M., Hatzinger, R., Galmacci, G. (eds) (1996). Statistical Modelling. Proceedings of the 11th Workshop on Generalized Statistical Models. 15–19 July, Orvieto, Italy.

Kiers, H.A.L, G. M. Marchetti (1992). Handling large numbers of observation units in three-way methods for the analysis of qualitative and quantitative two-way data. Computational Statistics, 8.

Forcina, A, G. M. Marchetti (1989). Modelling transition probabilities in the analysis of aggregated data. In: De Carli et al. (eds.) Statistical modelling, Springer Verlag, Wien.

Giovanni M. Marchetti 2016.